Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 83, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2020, 9:29 PM CDT for Randolph County, Illinois; Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2020, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 27, 2020, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Randolph County, IL, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WUUS53 KLSX 280229
SVRLSX
ILC157-MOC186-187-280300-
/O.NEW.KLSX.SV.W.0083.200628T0229Z-200628T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
929 PM CDT Sat Jun 27 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Randolph County in southwestern Illinois...
Ste. Genevieve County in southeastern Missouri...
Southeastern St. Francois County in southeastern Missouri...
* Until 1000 PM CDT.
* At 928 PM CDT, a severe thunderstorm was located near Farmington,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Farmington, St. Mary, Rocky Ridge, Weingarten, Coffman, Womac,
Libertyville, River Aux Vases and Minnith.
This includes Interstate 55 in Missouri between exits 141 and 154.
This also includes Hawn State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3774 9042 3800 9028 3790 8986 3787 8990
3787 8994 3783 8999 3768 9011 3764 9015
3764 9034
TIME...MOT...LOC 0228Z 283DEG 32KT 3777 9032
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
BSH1 follow-up statement
881
WWUS53 KLSX 280251
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
951 PM CDT Sat Jun 27 2020
MOC187-280300-
/O.CAN.KLSX.SV.W.0083.000000T0000Z-200628T0300Z/
St. Francois MO-
951 PM CDT Sat Jun 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCOIS
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3770 9015 3769 9017 3772 9022 3795 9012
3790 8986 3787 8990 3787 8994 3783 8999
3768 9012
TIME...MOT...LOC 0250Z 283DEG 32KT 3772 9007
$$
ILC157-MOC186-280300-
/O.CON.KLSX.SV.W.0083.000000T0000Z-200628T0300Z/
Randolph IL-Ste. Genevieve MO-
951 PM CDT Sat Jun 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTH CENTRAL RANDOLPH AND SOUTHEASTERN STE. GENEVIEVE
COUNTIES...
At 950 PM CDT, a severe thunderstorm was located 7 miles northeast of
Womac, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Mary, River Aux Vases and Minnith.
This includes Interstate 55 in Missouri between exits 141 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 9015 3769 9017 3772 9022 3795 9012
3790 8986 3787 8990 3787 8994 3783 8999
3768 9012
TIME...MOT...LOC 0250Z 283DEG 32KT 3772 9007
HAIL...0.75IN
WIND...60MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:03 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 27, 6:03 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 603 PM CDT Sat Jun 27 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 312 PM CDT Sat Jun 27 2020 Challenging convection forecast for this afternoon and tonight. An MCV left over from last night's convection over Kansas and Nebraska is moving east across Missouri this afternoon. This MCV combined with what's left of a cold front is expected to produce another round of thunderstorms later this afternoon and tonight...the beginnings of which may be developing in central Missouri at this time. Current thinking is that the showers currently forming will continue to expand in coverage and strengthen through the afternoon. The HREF ensemble paintball plot shows that the majority of the members blow up convection along and about 40 miles north and south of I-70 by late this afternoon. The area of convection pushes south, likely due to outflow, and then starts drifting north again as the warm front gets pushed northward by the low level jet. If the RAP is right, there will be just enough instability available for these storms to produce marginally severe hail and wind, although any severe storms should be fairly isolated and will probably weaken after sunset. Forecast precipitable water approaching 2 inches and potential for back- building/training storms is concerning for heavy rain and flooding. Have decided not to issue any hydro watches at this time as antecedent conditions are rather dry. Sunday should be quieter than today with warming temperatures. There may be some lingering showers/storms along the warm front as it continues moving through Illinois...primarily during the morning. Carney .LONG TERM... (Sunday Night through Next Saturday) Issued at 312 PM CDT Sat Jun 27 2020 Little has changed in the forecast for next week. Upper level pattern becomes highly amplified with large cut off lows over the eastern and western CONUS, and ridge extending from the deep south north through the Mississippi Valley. This blocky pattern holds into next weekend. Both the GFS and ECMWF ensembles show fairly low standard deviation in the upper pattern, so confidence is high in this forecast. This translates to a period of warm and humid weather for the Mid Mississippi Valley with highs in the upper 80s to low and mid 90s. Medium range guidance has been consistently pushing a short wave into the upper ridge on Monday where it cuts off and gets stranded over the Mid Mississippi Valley Monday night into Tuesday. According to all of the guidance, this compact low will be enough forcing to allow convection to develop each day through the week despite the larger scale upper ridge. Have therefore kept PoPs in the forecast through next Saturday. Carney && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 553 PM CDT Sat Jun 27 2020 Storms will persist along and just south of the I-70 corridor for the next few hours before storm chances shift into southern MO and IL into the early morning hours. To the north and east of these storms, guidance is showing at least a chance for cigs to drop below 3kft, with the best chances toward UIN. Therefore have a few hours of MVFR cigs at UIN and limited the St. Louis terminals to SCT015 through tomorrow morning. Around daybreak, storm chances will then shift back to the north, moving out of the area by mid day. This will likely bring isolated to scattered storms to the area, but confidence on these storms impacting any of the terminals is low. For now have kept the TAFs limited to VCTS during this period, though should a storm hit a terminal, expect to see cigs and visbys ball below VFR criteria. BSH && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 95 78 95 / 70 40 10 40 Quincy 70 90 73 90 / 30 40 20 50 Columbia 71 91 73 90 / 50 20 10 40 Jefferson City 72 92 74 92 / 60 20 10 40 Salem 72 90 73 93 / 60 50 20 40 Farmington 73 91 73 91 / 60 20 10 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 27, 3:17 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 317 PM CDT Sat Jun 27 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-282030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 317 PM CDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely across much of the area tonight. Some storms may be strong to severe this evening. The primary threats will be damaging winds and large hail. Some of the storms may also produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The chance for thunderstorms continues across parts of the area from Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this this evening. Spotters are encouraged to report any severe weather or flooding, if observed, to the National Weather Service. Carney
In the hours before
Local storm report, Jun 27, 9:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL DESLOGE 37.88N 90.52W
06/27/2020 M0.75 INCH ST. FRANCOIS MO PUBLIC
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:35 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 25 min |
| Jun 28, 9:46 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 44 min |
| Jun 28, 12:11 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| Jun 28, 12:11 PM CDT | River Flood Warning | LSX | Calhoun | 7 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.